Medical Q&As

Tablet bottle - label incorrect?

My pharmacist made an error by labelling my medication incorrectly. As a result of this error I took four 75 mg anti-inflammatory tablets for three and a half days and two 250 mg antibiotic tablets for the same period of time. It would appear that the instructions on the number of tablets to be taken each day should have been reversed. Will I suffer any harm from this?

Due to the labelling error you have taken double the recommended daily dose of the anti-inflammatory but you have only taken that dose for a few days. If you were to suffer any ill effects from this it would be expected that such effects would be experienced now rather than later. The most likely effects you would suffer would include nausea, abdominal pain or vomiting. If you did not experience any such effects over the three days I would not expect you to suffer such symptoms at a later date. In other words if the side effects from over dosage were to be experienced they would occur while taking the higher dose of medication. I would not expect any adverse effects in the longer term.